advertisement
Question
Posted by: Peter | 2011/09/06

HELP (I Wiill be honest this time)

Dear Doctor.I am suffering from an addiction to amphetimes known as RIEP (Ritalin Induced Eye Pain) I am writing to you in confidence as I have no idea what to do or what I have done to my body. I have been abuseing Ritalin mixing it with cola drinks to get better concentration effects.I have been on Ritalin for years and have never done this even as an adult. this started a year ago. I stopped now and am taking the correct dose as prescribed. However I feel I have damaged my nervous system and muscles as I tend to get pins and needles in down the right side of my body and muscle spasms. I feel now that through my stupidity I will never be able to take Ritalin much longer. I think it has built up too much in my system and I have developed some strange adverse reaction which I will need to point out to the FDA. I am not going to go into the details of my horrible experiences but I feel that due to long term use and now a year of abuse the drug has caused my body to actually reject it. I am terrified it is multiple sclerolis. I tend to read lots of negative articles about Ritalin being addictive and so I fell for the trap. I have no idea what is going on with my body and too scared to speak to my doctor encase he makes me go cold turkey. I know that correct use of Ritalin is ok but I am an evil sinner and feel I have to pay for my sins by never being able to get the wonderful benefits i did from Ritalin a year ago which no other drug provided. Do I need to worry. I was taking about 100mg on average per day. Thank you. I also now have terrible pain in both eyes. Have I damaged my brain or nerves or muscles so that each time I take my therapeutic dose I will get eye pain. I think you will say yes. I know you will. I am in agony. Is there damage.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Honesty always helps, doesn't it ? In the end, when seeking any sort of expert advice, misleading the expert only guaratees you won't get the advice you need.
However, my advice is much the same as before, because I have never ever worked with Ritalin ( probably most shrinks don't happen to do so ). And so I haven't run into the sort of problem you describe, which obviously must be highly distressing for you.
Checking again on the internet, most of what I find seems to be you (!) turning up in different forums - you've been really busiy, commendably, seeking advice widely ). One site, http://www.ehealthme.com/ds/ritalin/eye+pain
seems to suggest that others have reported eye pain. It doesn't give proper references, so its not clear to be where these number originate from. And unfortunately, while at face value they seem to show that others have also complained of eye pain, they ignore the issue of treatment or relieving the pain.
The only other relevant issue I see is that Ritalin apparently ought not to be given to people with the eye disorder Glaucoma, but presumably this has been checked out by the doctors you've seen ? Glaucoma, if present, responds to very different treatment.
This doesn't sound to me like Multiple Sclerosis, but a Neurologist should have been able to tell you about that Definitely.
I haven't found any reference to actual damage to brain or nerves caused by Ritalin ; actual physical damage isn't necessary to cause unpleasant pain.
By chance, this morning at breakfast I was reading an article in the latest British Jopurnal of Psychiatry supplement The Psychiatrist, on Adult ADHD. Based on a very thorough study of all available published research, the author raises very convincing doubts as to whether Adult ADHD actually exists, whether it is at all related to childhood ADHD, and finds no good evidence that Ritalin or other drugs used to treat it in adults, actually provide any lasting help. ( Obviously, many people feel a bit better for a while on taking a stimulant, but that doesn;t mean its actually helping any condition they may be suffering from ).
Sorry you're still in so much pain, and I hope you find someone with actual experience and expertise in this field, who can help. I don't see anything more I could do to be helpful

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Hannah | 2011/09/07

Peter, have to tried getting in contact with the company that produces ritalin and explain your problem to them?

Reply to Hannah
Posted by: cybershrink | 2011/09/06

Honesty always helps, doesn't it ? In the end, when seeking any sort of expert advice, misleading the expert only guaratees you won't get the advice you need.
However, my advice is much the same as before, because I have never ever worked with Ritalin ( probably most shrinks don't happen to do so ). And so I haven't run into the sort of problem you describe, which obviously must be highly distressing for you.
Checking again on the internet, most of what I find seems to be you (!) turning up in different forums - you've been really busiy, commendably, seeking advice widely ). One site, http://www.ehealthme.com/ds/ritalin/eye+pain
seems to suggest that others have reported eye pain. It doesn't give proper references, so its not clear to be where these number originate from. And unfortunately, while at face value they seem to show that others have also complained of eye pain, they ignore the issue of treatment or relieving the pain.
The only other relevant issue I see is that Ritalin apparently ought not to be given to people with the eye disorder Glaucoma, but presumably this has been checked out by the doctors you've seen ? Glaucoma, if present, responds to very different treatment.
This doesn't sound to me like Multiple Sclerosis, but a Neurologist should have been able to tell you about that Definitely.
I haven't found any reference to actual damage to brain or nerves caused by Ritalin ; actual physical damage isn't necessary to cause unpleasant pain.
By chance, this morning at breakfast I was reading an article in the latest British Jopurnal of Psychiatry supplement The Psychiatrist, on Adult ADHD. Based on a very thorough study of all available published research, the author raises very convincing doubts as to whether Adult ADHD actually exists, whether it is at all related to childhood ADHD, and finds no good evidence that Ritalin or other drugs used to treat it in adults, actually provide any lasting help. ( Obviously, many people feel a bit better for a while on taking a stimulant, but that doesn;t mean its actually helping any condition they may be suffering from ).
Sorry you're still in so much pain, and I hope you find someone with actual experience and expertise in this field, who can help. I don't see anything more I could do to be helpful

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement